MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the mildly tortuous mid right coronary artery (rca).Two stents had already been previously implanted in the proximal and mid rca.A non-boston scientific guide extension catheter was advanced to the mid rca and a 4.00 x 38mm synergy xd drug eluting stent delivery system (sds) was introduced.Resistance was encountered while advancing the sds and only 30% of the stent was advanced out of the guide extension catheter.It was noted on angio that the stent had an accordion appearance, but it was not known if the undeployed stent had gotten caught on a stent strut or if it had gotten caught coming out of the guide extension catheter.During an attempt to remove the synergy xd, the device would not go back into the guide extension catheter and the stent delivery system (sds) broke.The detached portion of the sds was lodged well enough into the guide extension catheter that all pieces were able to be removed, along with the wire.The procedure was completed successfully with another of the same device.There were no patient complications.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18564475
Report Number2124215-2024-01589
Device Sequence Number6726446
Product Code NIQ
UDI-Device Identifier08714729981176
UDI-Public08714729981176
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown